What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 16, 7:31 AM EST, 5 hours 51 minutes earlier.
Area forecast discussion, Mar 16, 7:31 AM EST, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
831 AM EDT Wed Mar 16 2022
...MESOSCALE UPDATE...
.UPDATE...
The morning has, so far, been going relatively quietly, after last
night's weather departed. As the sun is now coming up, considerable
cloudiness is being observed across much of Florida, and extending
westward into the Gulf of Mexico. Most of these clouds appear to be
mid-level clouds, with obs reporting ceilings anywhere from
8-12kft. There are, however, some breaks. As daytime heating
begins to kick in, these breaks become more meaningful, especially
over the peninsula; breaks provide enhancement to instability.
As far as the atmosphere is concerned, conditions are still
favorable for convection to develop. The morning soundings suggests
there is already some weak instability (200 J/KG), low-levels remain
relatively moist, and there is large-scale forcing ahead of the
boundary. There is also around 40 knots of shear in the lowest
6km present to help sustain updrafts, with ~35kts in the lowest
3km. The hodograph shape suggests that damaging wind gusts remain
the largest threat for storms that develop. It is also worth
mentioning that temperatures are rather cold aloft by Florida
standards (-12C). For the most robust updrafts, hail is also a
concern. While not impossible, this environment is not very
conducive for tornadoes.
The biggest liming factor, by far, is the depth of the moisture. The
12Z sounding is coming in drier than what models have been
suggesting. Could this limit convection? It could. What seems more
likely, though, is the depth of convection may be limited. More
shallow convection may limit the intensity of storms through the
day, especially in an environment with only modest instability.
Nevertheless, the risk for severe weather is not zero. Residents and
visitors should remain weather-aware, and continue to have multiple
ways to receive weather alerts today.
With the convective potential ever-evolving, some adjustments to the
POP forecast and corresponding elements have been made. Otherwise,
the forecast looks good through the day. Will continue to monitor
trends to make any additional changes as needed through the day.
&&
.AVIATION...
Other than some TEMPO MVFR CIGs at KFMY, KRSW, conditions have
mainly become VFR for now, with BKN CIGs in 8-12kft range at most
locations. However, storms are again expected later this morning and
into the afternoon as a boundary approaches the state. This could
lead to periodic categorical reductions for CIGs and VSBY, along
with brief periods of gusty winds. Once this passes later today and
tonight, VFR conditions return and stick around through the
remainder of the period.
&&
.MARINE...
Some showers and thunderstorms are possible across coastal waters
this morning and into the early afternoon, with locally hazardous
winds and seas possible in the vicinity of storms in association
with a boundary pushing eastward. Once this clears, conditions
improve across coastal waters. However, another system approaches on
Friday, with a few more storms possible into the weekend.
&&
.Prev Discussion... /issued 420 AM EDT Wed Mar 16 2022/
DISCUSSION...
A chance for showers and thunderstorms return today after a slight
break in the weather as the upper level low continues to move out of
the area.The Storm Prediction Center has expanded the Marginal and
Slight Risk for potentially severe weather to today. Some storms
have the potential for strong, damaging wind gusts and an isolated
tornado. There is a possibility for patchy fog this morning,
tonight and tomorrow morning.
Thursday will be pleasant with slightly drier air over the
peninsula, however temperatures will remain close to or above
normal. Some areas may even reach into the 90's by Friday. Another
weaker system approaches late Friday into Saturday. This system will
bring the possibility for more showers and thunderstorms.
Following this system, warmer drier conditions should settle in as
high pressure takes control.
FIRE WEATHER...
Scattered showers and possible thunderstorms remain a threat today,
allowing for little fire weather concerns. Thursday could see drier
conditions, but moisture returns Friday as does the chance for rain.
Dispersion rates will be higher in the afternoon hours for the next
few days, especially for inland areas. There is also possibility
for fog this morning and again tonight into tomorrow morning.
&&
.Preliminary Point Temps/PoPs...
TPA 79 66 80 64 / 50 10 0 0
FMY 85 68 86 66 / 30 10 10 0
GIF 82 63 83 61 / 60 20 0 0
SRQ 78 64 79 61 / 50 10 0 0
BKV 77 56 78 53 / 60 10 0 0
SPG 77 66 77 66 / 50 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...Flannery
PREVIOUS DISCUSSION/FIRE WEATHER...Pearce
In the hours before
Special weather statement, Mar 16, 1:08 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
208 PM EDT Wed Mar 16 2022
FLZ155-160-255-260-161845-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
208 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of central Manatee and
northwestern Sarasota Counties through 245 PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Armands Key, or near Sarasota, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sarasota, Bradenton, The Meadows, Lakewood Ranch, South Bradenton,
Saint Armands Key, North Sarasota, South Sarasota, Kensington Park,
Sarasota Bradenton Airport, West Samoset, Southgate, Sarasota
Springs, Ridge Wood Heights, Ellenton, Bayshore Gardens, Whitney
Beach, Samoset, Desoto Lakes and Fruitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2758 8241 2739 8231 2724 8263 2740 8274
TIME...MOT...LOC 1807Z 244DEG 24KT 2732 8261
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Mar 16, 1:21 PM EST, 1 minute before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
221 PM EDT Wed Mar 16 2022
FLZ052-161915-
Polk FL-
221 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of central Polk County
through 315 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Wales, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakeland, Winter Haven, Haines City, Bartow, Lake Wales, Auburndale,
Fussels Corner, Combee Settlement, Jan Phyl Village, Medulla,
Poinciana, Lake Alfred, Crooked Lake Park, Dundee, Davenport, Eagle
Lake, Lake Hamilton, Hillcrest Heights, Highland Park and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Florida.
&&
LAT...LON 2790 8132 2775 8175 2798 8201 2832 8166
2826 8166 2826 8155 2820 8152 2814 8152
2814 8145 2809 8146 2808 8141 2803 8137
2801 8138 2806 8146 2804 8146 2800 8142
2800 8139 2794 8135 2791 8131
TIME...MOT...LOC 1820Z 236DEG 26KT 2789 8171
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBW